Alert archive / Idaho / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 32, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jun 22, 2005, 5:22 PM MDT for Butte County, Idaho. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2005, 5:22 PM MDT (23:22 UTC)
- Expired
- Jun 22, 2005, 5:40 PM MDT
- In force
- 18 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
County Butte County, ID
The radar
The Pocatello radar (KSFX), 79 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 11.4 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2788 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -91 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:30 PM MDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jun 22, 2:30 PM MDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO IDAHO 230 PM MDT WED JUN 22 2005 .DISCUSSION... DEEP SOUTHERLY FLOW CONTINUES AS UPPER TROF LINGERS ALONG PACIFIC COAST. CONVECTION BECOMING WIDESPREAD IN NORTHERN NEVADA AND NORTH UTAH THIS AFTERNOON. ACTIVITY SPARSE ACROSS SE IDAHO THUS FAR BUT SHORT WAVE ACTIVITY WILL BE SLIDING NORTHWARD AND COMBINED WITH INSTABILITY KEPT SCATTERED TO ISOLATED TSTMS IN ZONES WITH SCATTERED IN EASTERN ZONES AND ISOLATED IN WEST. THINK STRONG WINDS AGAIN MAIN THREAT IN THIS PATTERN WITH INVERTED V SOUNDINGS. KEPT GUSTY WIND WORDING WITH TSTMS AS WELL. TAPERED DOWN AFTER 06Z TONIGHT AS INSTABILITY WEAKENS. NORTHERN PART OF TROF PASSES TO NORTH TONIGHT AND FLOW BECOMES MORE WESTERLY THURSDAY AND NAM TENDS TO DRY OUT QUITE A BIT. STILL UNSTABLE MAINLY IN FAR SOUTHEAST PART OF ZONES SO KEPT ISOLATED CONVECTION CURRENTLY IN GRIDS FOR EASTERN AND SOUTHEAST HIGHLANDS. DRY ELSEWHERE. MODELS DIVERGE A BIT FRIDAY WITH GFS DRY AND NAM QUITE WET FRIDAY EVENING AS DRIVES THROUGH STRONGER SHORTWAVE IN SW FLOW WITH MUCH MORE INSTABILITY. WENT IN BETWEEN AND RE-INTRODUCED SOME ISOLATED THUNDERSTORMS FRIDAY AFTERNOON AND EVENING. TROF TO WEST SATURDAY WITH STRONG SW FLOW CONTINUING WITH INSTABILITY REMAINING AND PUT IN ISOLATED CONVECTION ONCE AGAIN. TROFFY PATTERN INTO EARLY NEXT WEEK WITH GFS INDICATING THE H5 TROF PASSES ON MONDAY NIGHT. TOO EARLY TO CHANGE WHAT WE HAVE IN SUNDAY THROUGH WED TIME FRAME WITH GENERAL MOUNTAIN CONVECTION DAILY WITH SEASONABLE TEMPS OR SLIGHTLY ABOVE WITH SW FLOW EARLY IN PERIOD AND BACK TO SEASONABLE AFTER TROF PASSAGE NEXT WEEK. GK && .AVIATION...SCATTERED THUNDERSTORMS WILL BE MAINLY CONFINED TO SOUTHEAST IDAHO THIS EVENING. ACTIVITY SHOULD DIMINISH LATE TONIGHT. GUSTY SURFACE WINDS AND 6000 FT CEILINGS CAN BE EXPECTED WITH THE THUNDERSTORMS. OTHERWISE MAINLY VFR CONDITIONS EXPECTED NEXT 18 HOURS. RWW && .PIH WATCHES/WARNING/ADVISORIES...NONE. && WEATHER INFORMATION ON-LINE 24-HOURS A DAY (ALL LOWER-CASE LETTERS) WWW.WEATHER.GOV/POCATELLO
Hazardous weather outlook, Jun 22, 6:00 AM MDT, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 600 AM MDT WED JUN 22 2005 IDZ017>025-031-032-231200- LOST RIVER/PAHSIMEROI-CACHE VALLEY/IDAHO PORTION- SOUTH CENTRAL HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION- LOWER SNAKE RIVER PLAIN-SAWTOOTH MOUNTAINS-EASTERN MAGIC VALLEY- BIG AND LITTLE WOOD RIVER REGION-UPPER SNAKE RIVER PLAIN- CARIBOU HIGHLANDS-UPPER SNAKE HIGHLANDS- 600 AM MDT WED JUN 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO THIS EVENING. THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS WOULD INCLUDE ALL HAIL...WIND...AND HEAVY RAIN AND SNOW REPORTS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 6:06 PM MDT | Severe Thunderstorm Warning | PIH | Blaine | 24 min |
| Jun 21, 6:32 PM MDT | Severe Thunderstorm Warning | PIH | Blaine, Custer | 27 min |
| Jun 22, 4:46 PM MDT | Severe Thunderstorm Warning | PIH | Cassia, Minidoka | 44 min |
| Jun 22, 5:25 PM MDT | Severe Thunderstorm Warning | PIH | Blaine, Lincoln, Minidoka | 30 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.